MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a robotic assisted laparoscopic total gastrectomy.Oral anvil was placed at the esophageal stump during r-y reconstruction and the handle was inserted at the jejunum side.Center rod was extended and was connected to the anvil.It was visually confirmed that the anvil was inserted until the orange band, but when trying to connect the handle and the anvil, but the anvil disconnected in the middle.After the same process was repeated, grasping forceps were used to help prevent the anvil from disconnecting, and the handle and the anvil were connected somehow.The surgical time was extended by less than 30 min.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the staple guide noted the instrument was fully applied.The returned orvil anvil was observed to be tilted and attached to the instrument.Further inspection of the anvil cutting ring showed deep traces of knife impression and the ring was received completely severed.Functionally, the device was subjected to a measured anvil retention test with an acceptable result.The device was applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely, and the pushers advanced.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The information for use booklet warns the user that when opening the stapler, prior to removal, not to turn the twist knob more than two full turns, as this may allow the anvil assembly to separate from the instrument.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8622590
Report Number1219930-2019-03010
Device Sequence Number13951430
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date05/19/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR